Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 16, 2006, 4:27 PM CDT for Bienville Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2006, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 16, 2006, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:02 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 16, 4:02 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED AUG 16 2006
.DISCUSSION...
THIS AFTERNOON A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
PARTS OF LOUISIANA AND EAST TEXAS ALONG AND NEAR BOUNDARY THAT
EXTENDED FROM SE OK INTO E TX AND INTO CENTRAL LA AND LOW OVER SE
LA AND SW MS. SATELLITE SHOWING CUMULUS FIELD ALONG AND NORTH OF THE
BOUNDARY WITH WATER VAPOR AND WIND PROFILER NETWORK SHOWING UPPER
RIDGE OF HIGH PRESSURE EXTENDING FROM THE LOWER TX COAST NORTH
INTO SE OK AND SW AR. EARLIER THIS MORNING THE UPPER RIDGE WAS CENTERED
OVER NW LA AND TO THE LOWER TX COAST. WILL ADD ISOLATED THUNDERSTORMS
TO THE EVENING FORECAST BUT EXPECTED THESE TO END BEFORE MIDNIGHT
WITH LOSS OF HEATING. WILL NOT EXTEND THE HEAT ADVISORY FOR
THURSDAY SINCE DEW POINTS WILL BE A LITTLE LOWER EVEN THOUGH TEMPERATURES
WILL NEAR NEAR THE CENTURY MARK.
THE UPPER RIDGE OF HIGH PRESSURE WILL SHIFT N AND THEN NE THROUGH
THE REST OF THIS WEEK WITH UPPER LOW MOVING UNDERNEATH TOWARD THE
LOWER TX COAST BY LATE FRIDAY AND EARLY SATURDAY. THIS RIDGE OF
HIGH PRESSURE SHOULD KEEP RAIN CHANCES VERY SLIM FOR THE FOUR
STATE REGION AS IT WOBBLES AROUND AND OVER THE REGION. BY EARLY NEXT
WEEK THE RIDGE WILL RETROGRADE WITH TROUGH DEEPENING OVER THE EASTERN
STATES AND A FRONTAL SYSTEM WILL APPROACH AND THEN MOVE INTO THE
AREA.
&&
.AVIATION...
VFR ALL SITES WILL PERSIST OVERNIGHT WITH ONE OR TWO POSSIBLE
EXCEPTIONS. CURRENT CU FIELD IN LFK AREA COULD BECOME TCU OR EVEN TS
WITH THE HELP OF APPROACHING OUTFLOW BOUNDARY FROM WESTERN LOUISIANA
MID AFT CONVECTION. OTHERWISE LIGHT AND VAR WINDS OVERNIGHT COULD
POSSIBLY LEAD TO SOME MINOR 4 OR 5 MI BR AND MVFR...ESPECIALLY
SOUTHERN SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 101 75 99 / 20 0 0 0
MLU 71 98 73 97 / 20 0 0 0
DEQ 72 100 71 101 / 10 0 0 0
TXK 75 101 74 100 / 10 0 0 0
ELD 70 98 72 99 / 10 0 0 0
TYR 76 101 76 101 / 20 0 0 0
GGG 75 100 74 98 / 20 0 0 0
LFK 74 100 74 97 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24/99Hazardous weather outlook, Aug 16, 12:14 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT WED AUG 16 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1214 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 700 PM CDT. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM NEAR 102 TO 108 DEGREES. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS AGAINST EXPOSURE TO THE HOT AND HUMID WEATHER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:21 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 39 min |
| Aug 16, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 50 min |
| Aug 16, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 57 min |
| Aug 16, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 60 min |
| Aug 16, 5:55 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Aug 16, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.